Hail, Izard
- When
- August 21, 4:40 PM CST
- Where
- Izard County, 3 mi E of Sage
- Measured
- 1.5 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 36.050, -91.767
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Aug 21, 2:49 PM CST, 1 hour 51 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 349 PM CDT THU AUG 21 2003 HIGH PRESSURE HAS MOVED OFF TO THE WEST OF ARKANSAS. AFTERNOON THUNDERSTORMS HAVE DEVELOPED ACROSS THE CWFA ONCE AGAIN. THE MESO ETA BRINGS AN AREA OF LOW PRESSURE ACROSS THE SOUTH PART OF THE STATE THIS EVENING. THIS AREA OF LOW PRESSURE SHOULD KEEP THE THUNDERSTORMS GOING INTO THE EVENING HOURS. HOT TEMPERATURES WILL CONTINUE TOMORROW BEFORE THE COLD FRONT MOVES INTO THE AREA. THEREFORE THE HEAT ADVISORY WILL BE EXTENDED THROUGH FRIDAY FOR CENTRAL AND SOUTHERN SECTIONS. MODELS LOOK TO BE IN GOOD AGREEMENT. WILL GO WITH THE GFS. WITH THE AREA OF HIGH PRESSURE TO OUR WEST...ARKANSAS WILL EXPERIENCE MORE OF A NORTHWEST FLOW. THIS WILL ALLOW A COLD FRONT CURRENTLY ACROSS KANSAS AND NORTHERN MISSOURI TO MOVE INTO NORTH ARKANSAS BY SATURDAY MORNING. SHOWERS AND THUNDERSTORMS ARE EXPECTED ALONG AND AHEAD OF THE FRONT AS IT SLOWLY MOVES THROUGH THE CWFA. TIMING OF THE FRONT HAS IT MOVING THROUGH THE LITTLE ROCK AREA ABOUT 18Z SATURDAY. THE FRONT WILL BE SLOW TO GET OUT OF THE STATE AND MAY EVEN STALL ALONG THE LOUISIANA BORDER SATURDAY NIGHT. THIS WILL ALLOW SHOWERS AND THUNDERSTORMS TO LINGER ACROSS THE SOUTH SATURDAY NIGHT. HIGH PRESSURE WILL MOVE IN BEHIND THE FRONT FOR SUNDAY. THIS WILL BRING US BACK TO A DRIER FORECAST INTO MONDAY. MOISTURE STARTS TO RETURN ON TUESDAY ALONG WITH ANOTHER AREA OF LOW PRESSURE. A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS WILL RETURN TUESDAY. HRO 72 95 68 89 / 20 30 20 10 LIT 76 98 74 92 / 20 20 20 20 HOT 75 98 74 92 / 20 20 20 20 PBF 75 98 74 93 / 20 20 20 20 .LZK... AR...HEAT ADVISORY FOR TONIGHT AND FRIDAY FOR ZONES ARZ021>022... ARZ030>034...ARZ037>047...ARZ052>057...ARZ062>069. 51
ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-221000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 345 PM CDT THU AUG 21 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT A HEAT ADVISORY IS IN EFFECT FOR THE REMAINDER OF THIS AFTERNOON ACROSS CENTRAL AND SOUTHERN ARKANSAS. HIGH HUMIDITY AND HIGH TEMPERATURES HAVE COMBINED TO PRODUCE HEAT INDEX READINGS BETWEEN 105 AND 115 OVER MUCH OF CENTRAL AND SOUTHERN ARKANSAS THIS AFTERNOON. SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH SUNSET AS A WEAK AREA OF LOW PRESSURE MOVES ACROSS THE STATE. THESE STORMS COULD PRODUCE BRIEF HEAVY RAIN AS THEY WILL BE VERY SLOW MOVERS. ISOLATED SEVERE WEATHER IS POSSIBLE WITH GUSTY WINDS BEING THE MAIN CONCERN. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A WEAK COLD FRONT WILL MOVE INTO NORTHERN ARKANSAS FRIDAY...BRINGING A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS. AS THE FRONT MOVES SOUTH OF THE STATE FRIDAY AND FRIDAY NIGHT...THE CHANCES OF PRECIPITATION WILL DIMINISH. DRIER AND SLIGHTLY COOLER AIR WILL FOLLOW THE FRONT FOR THE UPCOMING WEEKEND. HOWEVER...A TYPICAL SUMMERTIME PATTERN WILL RETURN FOR EARLY NEXT WEEK...WITH A SLIGHT CHANCE OF AFTERNOON SHOWERS AND THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. 56
The national radar mosaic for the moment the first event began.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2003Every state in 2003This day in weather historyWarnings in Arkansas, August 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5332987.